MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 324911
Medical Device Problem Codes Component Missing (2306); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd veo¿ insulin syringes with bd ultra-fine¿ needle was damaged.The following information was provided by the initial reporter: syringe plunger deformed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 24-feb-2023.Investigation summary: the customer returned two 0.5ml 31ga syringes reporting that there was an issue with the syringes, one of the plungers was deformed and the second one was missing the needle.The syringes were visually inspected.Upon visual inspection, embecta was able to confirm that the needle hub separates from the barrel.Manufacturing (holdrege) will be notified of the observed issue.A review of the device history record was completed for batch# 2103775.All inspections and challenges were performed per the applicable operations qc specifications.Embecta was able to duplicate or confirm the customer¿s indicated failure of needle hub separates from the barrel.A definitive root cause cannot be determined.
 
Event or Problem Description

Brand Name
BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16441326
Report Number1920898-2023-00069
Device Sequence Number5416983
Product Code FMF
UDI-Device Identifier00382903249114
UDI-Public(01)00382903249114
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number324911
Device Catalogue Number324911
Device Lot Number2103775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/26/2023
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown